MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE SUCTION VALVE (STERILE)

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE SUCTION VALVE (STERILE)
Model Number MAJ-209
Medical Device Problem Code Device Damaged Prior to Receipt by User (1570)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has been returned to olympus for evaluation and the investigation is in process.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
On behalf of the customer, an olympus customer service agent reported an out of box failure for the single use suction valve (sterile) device.The shipping provider (ups) delivered a package containing the subject device; however, the box was soaked and damaged so the customer refused the shipment.A few days later, ups delivered the device in a ups repackaged box.The customer accepted the packaged, and upon opening it found all the items were damaged from the original order.There was no patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information obtained from the legal manufacture.H4: based on the 3 digit lot number provided (22h), the manufacturing date of the device was in the month of february or march 2022 but a specific date could not be identified.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and the device evaluation.Please see updates to d8, h3, h4, h6 and h10.The device was returned to olympus for inspection, and the customer's complaint was confirmed.A visual inspection on the boxes was completed and it was found that the box contained 60 pieces but only 2 of the original packaging was returned.Box one had heavy impact and water damage on the top and bottom of the original packaging.Box 2 had little damage with only a slight dent on the left corner on the front of the package.The device inside the boxes showed no indication of damage and appeared unopened and unused.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it¿s likely the cause of the stains and damage to the box is a handling problem such as delivery after shipment from the factory.The final root cause of this event was unable to be identified.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE SUCTION VALVE (STERILE)
Common Device Name
SINGLE USE SUCTION VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai
hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15825195
Report Number3003637092-2022-00083
Device Sequence Number6157359
Product Code EOQ
UDI-Device Identifier14953170152426
UDI-Public14953170152426
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K201758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-209
Device Lot Number22H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer04/23/2023
05/30/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date05/17/2023
05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown